Alert archive / California / Wind Advisories in 2025
Wind Advisory 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 19, 2025, 2:00 AM MST for La Paz County, Yuma County, Arizona; Imperial County, Riverside County, San Bernardino County, California. It took effect at Jan 20, 2025, 11:00 AM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2025, 2:00 AM MST (09:00 UTC)
- In effect from
- Jan 20, 2025, 11:00 AM MST
- Expired
- Jan 20, 2025, 11:00 PM MST
- In force
- 12 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Yuma County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 132 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -74 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
092 WWUS75 KPSR 190900 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 200 AM MST Sun Jan 19 2025 AZZ530-CAZ564-568>570-200000- /O.NEW.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/ Parker Valley-Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Midland, Blythe, Chiriaco Summit, Martinez Lake, Ehrenberg, Parker, Palo Verde, Imperial Hot Mineral Springs, and Ripley 200 AM MST Sun Jan 19 2025 /100 AM PST Sun Jan 19 2025/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 11 PM MST /10 PM PST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Parker Valley. In California, Chuckwalla Mountains, Chuckwalla Valley, Palo Verde Valley, and Chiriaco Summit. * WHEN...From 11 AM MST /10 AM PST/ to 11 PM MST /10 PM PST/ Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
4 follow-up statements
829 WWUS75 KPSR 191941 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1241 PM MST Sun Jan 19 2025 AZZ532-CAZ560-565-201100- /O.EXA.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/ Yuma-Joshua Tree NP West-Imperial County Southeast- Including the cities of Yuma, Lost Horse-Keys Village, Cottonwood Visitor, Winterhaven, and Fortuna Foothills 1241 PM MST Sun Jan 19 2025 /1141 AM PST Sun Jan 19 2025/ ...WIND ADVISORY IN EFFECT FROM 11 AM MST /10 AM PST/ TO 11 PM MST /10 PM PST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Western portion of Joshua Tree National Park, Southeastern Imperial County, and Yuma. * WHEN...From 11 AM MST /10 AM PST/ to 11 PM MST /10 PM PST/ Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AZZ530-CAZ564-568>570-201100- /O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/ Parker Valley-Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Ehrenberg, Ripley, Palo Verde, Parker, Chiriaco Summit, Martinez Lake, Blythe, Imperial Hot Mineral Springs, and Midland 1241 PM MST Sun Jan 19 2025 /1141 AM PST Sun Jan 19 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ TO 11 PM MST /10 PM PST/ MONDAY... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...In Arizona, Parker Valley. In California, Chuckwalla Mountains, Chuckwalla Valley, Palo Verde Valley, and Chiriaco Summit. * WHEN...From 11 AM MST /10 AM PST/ to 11 PM MST /10 PM PST/ Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ MS
386 WWUS75 KPSR 200911 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 211 AM MST Mon Jan 20 2025 AZZ533-534-210000- /O.NEW.KPSR.FZ.W.0007.250121T0500Z-250121T1600Z/ Central La Paz-Aguila Valley- Including the cities of Salome, Vicksburg Junction, Wickenburg, Brenda, Quartzsite, Gladden, Vicksburg, Harcuvar, and Aguila 211 AM MST Mon Jan 20 2025 ...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Sub-freezing temperatures in the middle to upper 20s expected. * WHERE...Central La Paz County, and Aguila Valley. * WHEN...From 10 PM this evening to 9 AM MST Tuesday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ AZZ530-532-CAZ560-564-565-568>570-210000- /O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/ Parker Valley-Yuma-Joshua Tree NP West-Chuckwalla Mountains- Imperial County Southeast-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Yuma, Chiriaco Summit, Ripley, Parker, Ehrenberg, Martinez Lake, Palo Verde, Imperial Hot Mineral Springs, Lost Horse-Keys Village, Blythe, Fortuna Foothills, Midland, Cottonwood Visitor, and Winterhaven 211 AM MST Mon Jan 20 2025 /111 AM PST Mon Jan 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 11 PM MST /10 PM PST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park, Southeastern Imperial County, Parker Valley, Yuma, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley, and Chuckwalla Valley. * WHEN...From 11 AM MST /10 AM PST/ this morning to 11 PM MST /10 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
247 WWUS75 KPSR 200943 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 243 AM MST Mon Jan 20 2025 AZZ533-534-210000- /O.CON.KPSR.FZ.W.0007.250121T0500Z-250121T1600Z/ Central La Paz-Aguila Valley- Including the cities of Salome, Vicksburg Junction, Wickenburg, Brenda, Quartzsite, Gladden, Vicksburg, Harcuvar, and Aguila 243 AM MST Mon Jan 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Central La Paz County, and Aguila Valley. * WHEN...From 10 PM this evening to 9 AM MST Tuesday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ530-CAZ569-210000- /O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ /O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/ Parker Valley-Palo Verde Valley- Including the cities of Ripley, Parker, Ehrenberg, Martinez Lake, Palo Verde, and Blythe 243 AM MST Mon Jan 20 2025 /143 AM PST Mon Jan 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 11 PM MST /10 PM PST/ THIS EVENING... ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures in the middle to upper 20s possible. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley. * WHEN...For the Wind Advisory, from 11 AM MST /10 AM PST/ this morning to 11 PM MST /10 PM PST/ this evening. For the Freeze Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ AZZ532-CAZ560-564-565-568-570-210000- /O.CON.KPSR.WI.Y.0004.250120T1800Z-250121T0600Z/ Yuma-Joshua Tree NP West-Chuckwalla Mountains-Imperial County Southeast-Chiriaco Summit-Chuckwalla Valley- Including the cities of Yuma, Chiriaco Summit, Imperial Hot Mineral Springs, Lost Horse-Keys Village, Fortuna Foothills, Midland, Cottonwood Visitor, and Winterhaven 243 AM MST Mon Jan 20 2025 /143 AM PST Mon Jan 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM MST /10 AM PST/ THIS MORNING TO 11 PM MST /10 PM PST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western portion of Joshua Tree National Park, Southeastern Imperial County, Yuma, Chuckwalla Mountains, Chiriaco Summit, and Chuckwalla Valley. * WHEN...From 11 AM MST /10 AM PST/ this morning to 11 PM MST /10 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ AZZ531-535-536-538-539-552>555-559-210000- /O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ Kofa-Southeast Yuma County-Gila River Valley-Tonopah Desert-Gila Bend-Superior-Northwest Pinal County-West Pinal County-Apache Junction/Gold Canyon-Sonoran Desert Natl Monument- Including the cities of Superior, Coolidge, Apache Junction, Cactus Forest, Wintersburg, Sentinel, Arlington, Palm Canyon, Casa Grande, Kaka, Tonopah, Gila Bend, Florence, Ligurta, and Hassayampa 243 AM MST Mon Jan 20 2025 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures in the middle 20s to lower 30s possible. * WHERE...Sonoran Desert National Monument, Kofa, Southeast Yuma County, Gila River Valley, Tonopah Desert, Gila Bend, Superior, Northwest Pinal County, West Pinal County, and Apache Junction/Gold Canyon. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ537-540-542>544-546-548-550-551-210000- /O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ Northwest Valley-Buckeye/Avondale-Deer Valley-Central Phoenix- North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley- South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Including the cities of Gilbert, Liberty, Sun Lakes, Paradise Valley, Mesa, Queen Creek, Sun City West, Surprise, Wittmann, Circle City, Peoria, Chandler, Phoenix, Tempe, Goodyear, Avondale, Cashion, and Beardsley 243 AM MST Mon Jan 20 2025 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures in the lower 30s possible. * WHERE...The Northwest Valley of the Phoenix Metro Area, The East Valley of the Phoenix Metro Area, Buckeye/Avondale, Deer Valley, Central Phoenix, North Phoenix/Glendale, Scottsdale/Paradise Valley, South Mountain/Ahwatukee, and Southeast Valley/Queen Creek. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ567-210000- /O.NEW.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ Imperial Valley- Including the cities of Brawley, Calexico, Alamorio, and El Centro 143 AM PST Mon Jan 20 2025 ...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures in the lower 30s possible. * WHERE...Imperial Valley. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
611 WWUS75 KPSR 201931 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1231 PM MST Mon Jan 20 2025 AZZ533-534-211215- /O.CON.KPSR.FZ.W.0007.250121T0500Z-250121T1600Z/ Central La Paz-Aguila Valley- Including the cities of Harcuvar, Gladden, Vicksburg Junction, Vicksburg, Aguila, Wickenburg, Brenda, Quartzsite, and Salome 1231 PM MST Mon Jan 20 2025 ...FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MST TUESDAY... * WHAT...Sub-freezing temperatures in the middle to upper 20s expected. * WHERE...Central La Paz County, and Aguila Valley. * WHEN...From 10 PM this evening to 9 AM MST Tuesday. * IMPACTS...Frost and freeze conditions could kill crops and other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ530-CAZ569-211215- /O.CON.KPSR.WI.Y.0004.000000T0000Z-250121T0600Z/ /O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ Parker Valley-Palo Verde Valley- Including the cities of Palo Verde, Blythe, Parker, Ripley, Ehrenberg, and Martinez Lake 1231 PM MST Mon Jan 20 2025 /1131 AM PST Mon Jan 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...For the Wind Advisory, north winds 25 to 35 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures in the middle to upper 20s possible. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley. * WHEN...For the Wind Advisory, until 11 PM MST /10 PM PST/ this evening. For the Freeze Watch, from Tuesday evening through Wednesday morning. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ AZZ532-CAZ560-564-565-568-570-210600- /O.CON.KPSR.WI.Y.0004.000000T0000Z-250121T0600Z/ Yuma-Joshua Tree NP West-Chuckwalla Mountains-Imperial County Southeast-Chiriaco Summit-Chuckwalla Valley- Including the cities of Fortuna Foothills, Cottonwood Visitor, Lost Horse-Keys Village, Midland, Imperial Hot Mineral Springs, Chiriaco Summit, Yuma, and Winterhaven 1231 PM MST Mon Jan 20 2025 /1131 AM PST Mon Jan 20 2025/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST /10 PM PST/ THIS EVENING... * WHAT...North winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Western portion of Joshua Tree National Park, Southeastern Imperial County, Yuma, Chuckwalla Mountains, Chiriaco Summit, and Chuckwalla Valley. * WHEN...Until 11 PM MST /10 PM PST/ this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. Take steps now to protect tender plants from the cold. To prevent water pipes from freezing; wrap or drain or allow them to drip slowly. && $$ AZZ531-535-536-538-539-552>555-559-211215- /O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ Kofa-Southeast Yuma County-Gila River Valley-Tonopah Desert-Gila Bend-Superior-Northwest Pinal County-West Pinal County-Apache Junction/Gold Canyon-Sonoran Desert Natl Monument- Including the cities of Ligurta, Arlington, Hassayampa, Gila Bend, Superior, Casa Grande, Wintersburg, Kaka, Coolidge, Palm Canyon, Sentinel, Cactus Forest, Apache Junction, Florence, and Tonopah 1231 PM MST Mon Jan 20 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures in the middle 20s to lower 30s possible. * WHERE...Sonoran Desert National Monument, Kofa, Southeast Yuma County, Gila River Valley, Tonopah Desert, Gila Bend, Superior, Northwest Pinal County, West Pinal County, and Apache Junction/Gold Canyon. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ AZZ537-540-542>544-546-548-550-551-211215- /O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ Northwest Valley-Buckeye/Avondale-Deer Valley-Central Phoenix- North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley- South Mountain/Ahwatukee-Southeast Valley/Queen Creek- Including the cities of Wittmann, Paradise Valley, Tempe, Chandler, Surprise, Goodyear, Phoenix, Circle City, Cashion, Gilbert, Beardsley, Sun City West, Peoria, Liberty, Avondale, Mesa, Sun Lakes, and Queen Creek 1231 PM MST Mon Jan 20 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures in the lower 30s possible. * WHERE...The Northwest Valley of the Phoenix Metro Area, The East Valley of the Phoenix Metro Area, Buckeye/Avondale, Deer Valley, Central Phoenix, North Phoenix/Glendale, Scottsdale/Paradise Valley, South Mountain/Ahwatukee, and Southeast Valley/Queen Creek. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ CAZ567-211215- /O.CON.KPSR.FZ.A.0003.250122T0600Z-250122T1600Z/ Imperial Valley- Including the cities of Brawley, Calexico, Alamorio, and El Centro 1131 AM PST Mon Jan 20 2025 ...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures in the lower 30s possible. * WHERE...Imperial Valley. * WHEN...From Tuesday evening through Wednesday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ RW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 18, 9:58 PM MST, 4 hours 2 minutes earlier.
Area forecast discussion, Jan 18, 9:58 PM MST, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 958 PM MST Sat Jan 18 2025 .UPDATE...Updated 06z Aviation Discussion. && .SYNOPSIS... Dry northwesterly flow is expected to prevail over the forecast area into early next week keeping temperature near to slightly below normal levels and skies mostly clear. A passing dry weather system will bring windy conditions to SE California and breezy conditions elsewhere on Monday followed by cold morning lows near freezing across the lower deserts Tuesday and Wednesday. Dry conditions will continue for the next several days. && .DISCUSSION... Latest visible satellite and IR wv analysis depict a large-scale trough sweeping across much of the interior U.S. with dry NW flow overspreading the Desert Southwest. Under this flow regime, clear skies are present with winds remaining light this afternoon. Despite full sunshine, temperatures are expected to top out near to slightly below average across the forecast area this afternoon due to a decrease in mid-lvl hghts/thicknesses. These below average highs will continue through this weekend and into early next week, with further cooling expected by Monday and Tuesday. Heading into early next week, deterministic models and ensemble members continue to indicate a strengthening mid-lvl jet over the Pac NW which will force the western periphery of the large scale trough to amplify across the western U.S. As this occurs, we will see an increasing pressure gradient develop across the Great Basin resulting in a strong bout of winds across the Lower Colorado River Valley Monday afternoon/evening. The NBM winds have increased from previous forecast runs and are now showing gusts reaching 35-45 mph in locations such as Blythe and the I-10 corridor SE California. This will likely cause hazardous travel for high profile vehicles and localized channels of blowing dust. There is a high probability that a wind advisory will be issued for the aforementioned areas in subsequent shifts. Elsewhere across the lower deserts, a tight sfc pressure gradient between the high terrain and adjacent lower elevations will result in gusty winds in the 25-35 mph range. Breezy conditions will likely persist through the day on Tuesday before relaxing Tuesday night. In addition to the gusty winds, much cooler air will filter into the region with highs on Tuesday only reaching the upper 50s to lower 60s. Wednesday will start off quite chilly across the area due to very dry conditions and ample radiational cooling. This will lead to a more expansive freeze across the lower deserts including the outskirts of the Phoenix Metro and locations that have yet to freeze this winter including El Centro and Blythe. Freeze products may be needed Wednesday morning. Below normal temperatures will continue through Wednesday afternoon under continued NW flow aloft. && .PREVIOUS DISCUSSION... Ensemble guidance during the latter half of next week is actually showing greater spread than previous iterations with the GEFS membership more dispersive, and a distinct subset of members now siding with a solution more common in CMC and EPS output previous days. While some measure of height rises and warming from East Pacific ridging edging inland is still likely, a larger percentage of ensemble members are showing more dampened height rises and shortwave energy helping limit ridge amplitude. Nevertheless, temperatures should easily rebound back closer to the seasonal normal into next weekend (upper 60s to low 70s). Thereafter, GEFS members are still more conservative than the CMC and EPS suites, but at least are hinting at further longwave retrogression where stronger negative height anomalies settle somewhere over the western Conus while displacing high pressure further west. This would be a natural and expected pattern evolution for this time of year, and causation for more unsettled weather across the Southwest towards the end of the month. && .AVIATION...Updated at 0500Z. South Central Arizona including KPHX, KIWA, KSDL, and KDVT: No aviation weather concerns will exist through the TAF period under mostly clear skies. Winds will continue to follow typical diurnal trends, with speeds mostly AOB 6 kts. Periods of variability to nearly calm conditions will be common. Expect some passing mid and high level cloud decks (AOA 20 kft AGL) to skim the north of the airspace Sunday morning. Southeast California/Southwest Arizona including KIPL and KBLH: No aviation concerns are expected over the next 24 hours under clear skies. Winds will favor north at KBLH and eventually begin to favor west overnight at KIPL, but extended periods of variability are anticipated at both terminals. && .FIRE WEATHER... Temperatures should hover close to the seasonal normal through the middle of next week with expansive dry air in place resulting in essentially no chance of wetting rainfall. Minimum afternoon humidity levels will settle in a 15-25% range through this weekend, then closer to a 5-15% range next week with a renewed surge of drier air. Weekend fair to good overnight recovery of 30-60% will deteriorate towards poor recovery of only 15-30% next week. While some gusty north winds resulting in a period of elevated fire danger will exist across western districts early next week, light winds will be more common over the remainder of the region. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Salerno PREVIOUS DISCUSSION...18 AVIATION...Whittock FIRE WEATHER...18
Nearby
Wind Advisories in California, 2025Wind Advisories in Arizona, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.